Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 442, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2011, 4:14 PM CDT for Sebastian County, Arkansas; LeFlore County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2011, 4:14 PM CDT (21:14 UTC)
- Expired
- Jun 30, 2011, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 33 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:22 PM CDT | HAIL 1 | Cameron, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2644 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
254 WUUS54 KTSA 302114 SVRTSA ARC131-OKC079-302200- /O.NEW.KTSA.SV.W.0442.110630T2114Z-110630T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 414 PM CDT THU JUN 30 2011 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA WESTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 500 PM CDT * AT 410 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF CAMERON...MOVING WEST AT 10 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CAMERON...POTEAU...SPIRO AND PANAMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3498 9478 3525 9478 3523 9441 3500 9441 TIME...MOT...LOC 2114Z 100DEG 9KT 3511 9450 $$
2 follow-up statements
193 WWUS54 KTSA 302132 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 432 PM CDT THU JUN 30 2011 ARC131-OKC079-302200- /O.CON.KTSA.SV.W.0442.000000T0000Z-110630T2200Z/ SEBASTIAN AR-LE FLORE OK- 432 PM CDT THU JUN 30 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHERN LE FLORE AND WESTERN SEBASTIAN COUNTIES... AT 430 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMERON... MOVING NORTHWEST AT 15 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SHADY POINT...SPIRO AND PANAMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3498 9478 3525 9478 3523 9441 3500 9441 TIME...MOT...LOC 2132Z 113DEG 13KT 3514 9459 $$
029 WWUS54 KTSA 302140 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 440 PM CDT THU JUN 30 2011 ARC131-OKC079-302200- /O.CON.KTSA.SV.W.0442.000000T0000Z-110630T2200Z/ SEBASTIAN AR-LE FLORE OK- 440 PM CDT THU JUN 30 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHERN LE FLORE AND WESTERN SEBASTIAN COUNTIES... AT 439 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPIRO...MOVING NORTHWEST AT 15 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... THE WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3498 9478 3525 9478 3523 9441 3500 9441 TIME...MOT...LOC 2141Z 131DEG 11KT 3522 9464 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:24 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 30, 3:24 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT THU JUN 30 2011
.DISCUSSION...
THE HEAT CONTINUES ...ALTHOUGH A FEW LOCATIONS ACROSS SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS ARE SEEING LOCALIZED RELIEF IN THE
FORM OF SCATTERED THUNDERSTORMS. THESE WILL CONTINUE TO POSE A
SMALL THREAT OF SEVERE WEATHER THROUGH LATE THIS AFTERNOON...WITH
ANY ACTIVITY DISSIPATING AFTER SUNSET. WILL NOT CARRY POPS AFTER
00Z BUT WILL INCLUDE A PRE-FIRST PERIOD IN THE ZFP TO ACCOUNT FOR
ONGOING STORMS.
OVERNIGHT LOWS TONIGHT SHOULD BE SLIGHTLY WARMER THAN LAST
NIGHT...AND MOST AREAS WILL REMAIN ABOVE 75 DEGREES WITH SIMILAR
HEAT INDEX VALUES EXPECTED FRIDAY. HAVE THEREFORE UPGRADED THE
EXCESSIVE HEAT WATCH TO A WARNING FOR SE OKLAHOMA AND CONTINUE IT
FOR ALL BUT NW ARKANSAS. WILL REMAIN CLOSE TO CRITERIA THROUGH THE
WEEKEND IN SOME AREAS...ESPECIALLY TULSA METRO. HOWEVER MOST
GUIDANCE INDICATES A DOWNWARD TREND IN DEW POINTS THROUGH THAT
TIME. WILL WATCH IN THE COMING DAYS BUT IT APPEARS MOST LOCATIONS
WILL FALL JUST SHORT. IN ANY EVENT...TRIPLE DIGIT HEAT WILL REMAIN
COMMON THROUGH SUNDAY...AND THE FIRST HALF OF NEXT WEEK. STRONG
SHORTWAVE MOVING THROUGH CENTRAL ROCKIES WILL LIFT NORTHEAST AND
TRY TO PUSH A FRONTAL BOUNDARY SOUTH INTO KANSAS. MOST CONVECTION
WILL REMAIN NORTH OF THE FORECAST AREA AND EVEN TERRAIN STORMS
APPEAR MORE LIMITED WITH SLIGHTLY WARMER MID LEVEL TEMPS.
MEDIUM RANGE MODELS CONTINUE TO HINT AT A RELATIVE WEAKNESS IN
UPPER RIDGE FOR THE FOURTH...THIS WILL ALSO NEED TO BE WATCHED FOR
POSSIBILITY OF A FEW THUNDERSTORMS TO END THE HOLIDAY WEEKEND. A
MORE SIGNIFICANT CHANCE MAY OCCUR LATE IN THE FORECAST AS UPPER
FLOW BECOMES NW AND A FRONT WORKS TOWARD THE AREA. SOUTH OF THIS
BOUNDARY THE TEMPS MAY REALLY HEAT UP TUE/WED. ENOUGH MODEL
CONSISTENCY TO INCLUDE A SMALL CHANCE OF THUNDER WED NIGHT AND
THURSDAY. THIS SHOULD ALSO SUPPRESS THE HEAT SOMEWHAT BY WEEKS END.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 102 78 102 / 10 10 10 10
FSM 76 99 72 101 / 10 10 10 10
MLC 77 103 76 103 / 0 0 10 10
BVO 75 103 73 103 / 10 10 10 10
FYV 73 95 70 96 / 10 10 10 10
BYV 71 94 70 97 / 10 10 10 10
MKO 77 101 74 102 / 10 10 10 10
MIO 76 100 72 100 / 10 10 10 10
F10 78 103 77 103 / 10 10 10 10
HHW 75 101 72 100 / 0 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR OKZ049-OKZ053-OKZ073-
OKZ075.
EXCESSIVE HEAT WARNING FROM 9 PM THURSDAY TO 9 PM FRIDAY FOR
OKZ049-OKZ053-OKZ073-OKZ075.
EXCESSIVE HEAT WARNING UNTIL 9 PM FRIDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-
OKZ074-OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 9 PM FRIDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...05
LONG TERM....14Hazardous weather outlook, Jun 30, 3:08 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 308 PM CDT THU JUN 30 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 308 PM CDT THU JUN 30 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED IN FAR SOUTHEAST OKLAHOMA. THESE STORMS WILL MOVE SLOWLY WEST AND SOUTHWEST BEFORE DISSIPATING BY SUNSET. DESPITE VERY WEAK FLOW AT THE SURFACE AND ALOFT...BRIEF LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH PULSE SEVERE THUNDERSTORMS. HOT AND HUMID CONDITIONS CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AS A RIDGE OF HIGH PRESSURE REMAINS IN PLACE OVER THE REGION. THESE CONDITIONS WILL CREATE HEAT INDEX VALUES FROM AROUND 100 TO 105 DEGREES ACROSS SOUTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS...WITH 105 TO 110 DEGREE INDICES EXPECTED FOR NORTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE RIDGE OF HIGH PRESSURE IS EXPECTED TO REMAIN OVER THE REGION THROUGH THE FIRST HALF OF THE NEXT WORK WEEK...ALLOWING FOR HOT AND HUMID CONDITIONS TO PREVAIL. HEAT INDEX VALUES FROM AROUND 100 TO 110 DEGREES WILL BE POSSIBLE...WITH VERY WARM OVERNIGHT LOW TEMPERATURES PROVIDING LITTLE RELIEF FROM THE HEAT. EMERGENCY MANAGEMENT PLANNING STATEMENT... AN EXTENDED PERIOD OF HOT WEATHER IS EXPECTED. EMERGENCY PERSONNEL SHOULD BE PREPARED TO DEAL WITH MORE CASES OF HEAT RELATED ILLNESS THROUGH AT LEAST EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 30, 2:35 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 PM CDT THU JUN 30 2011
OKZ076-302015-
LE FLORE OK-
235 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 235 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
MUSE...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MUSE AND WHITESBORO.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3462 9494 3468 9495 3485 9483 3478 9463
3454 9470
TIME...MOT...LOC 1935Z 070DEG 6KT 3474 9477Special weather statement, Jun 30, 3:36 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
336 PM CDT THU JUN 30 2011
ARZ002-302115-
CARROLL AR-
336 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHWESTERN CARROLL
AT 337 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER URBANETTE...
MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...OAK HILL...PLEASANT RIDGE...BERRYVILLE...EUREKA
SPRINGS...URBANETTE...GRANDVIEW...BUSCH AND BEAVER.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3634 9344 3630 9371 3631 9381 3632 9383
3648 9387 3649 9386 3651 9364 3650 9348
TIME...MOT...LOC 2037Z 079DEG 8KT 3641 9357Special weather statement, Jun 30, 4:10 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT THU JUN 30 2011
OKZ074-075-302145-
HASKELL OK-LATIMER OK-
410 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN HASKELL AND NORTHERN LATIMER
AT 410 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
PANOLA...MOVING SOUTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...PANOLA...RED OAK AND
ROBBERS CAVE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3500 9543 3503 9537 3503 9536 3504 9535
3513 9518 3500 9504 3477 9524
TIME...MOT...LOC 2110Z 050DEG 13KT 3501 9520The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:36 PM CDT | Special Weather Statement | TSA | Carroll | 39 min |
| Jun 30, 6:13 PM CDT | Special Weather Statement | TSA | Crawford | 47 min |
| Jun 30, 3:31 AM CDT | Heat Advisory | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 17 hr |
| Jun 30, 2:35 PM CDT | Special Weather Statement | TSA | LeFlore | 40 min |
| Jun 30, 2:59 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
| Jun 30, 4:10 PM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| Jun 30, 4:47 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 22 min |
| Jun 30, 5:16 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 44 min |
| Jun 30, 5:57 PM CDT | Special Weather Statement | TSA | Muskogee | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.